MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPM8745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a cabg heart procedure on (b)(6) 2020 and suture was used.During the procedure, while suturing the distal portion of the anastomosis, the suture broke at the mid-point.Another like device was used to complete the procedure with no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 04/07/2020.Additional information: d4, d10, h4, h6.A manufacturing record evaluation was performed for the finished device lot lph748, and no non-conformances were identified.Additional h3 investigation summary: it was received for analysis five unopened samples of product code epm8745, lot lph748.During the visual inspection of five unopened samples, no defects were found on the packages.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples received, no performance - breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A BV175-8 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9814985
Report Number2210968-2020-01912
Device Sequence Number16531888
Product Code GAW
UDI-Device Identifier10705031134836
UDI-Public10705031134836
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberEPM8745
Device Catalogue NumberEPM8745
Device Lot NumberLPH748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/07/2020
Patient Sequence Number1